Alert archive / Louisiana / Flash Flood Warnings in 2013
Flash Flood Warning 32, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Oct 31, 2013, 12:26 PM CDT for 7 parishes in Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2013, 12:26 PM CDT (17:26 UTC)
- Expired
- Oct 31, 2013, 4:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 75 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
186
WGUS54 KLCH 311726
FFWLCH
LAC003-009-011-039-079-097-115-312115-
/O.NEW.KLCH.FF.W.0032.131031T1726Z-131031T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1226 PM CDT THU OCT 31 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
AVOYELLES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...MARKSVILLE...BUNKIE...
EVANGELINE PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...VILLE PLATTE...MAMOU...
RAPIDES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...PINEVILLE...GLENMORA...
ALEXANDRIA...
NORTHWESTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
ALLEN PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...OBERLIN...OAKDALE...MITTIE...
ELIZABETH...
EASTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...SUGARTOWN...DRY CREEK...
SOUTHEASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF PITKIN...
* UNTIL 415 PM CDT
* AT 1205 PM CDT...RADAR AND RAIN GAUGE REPORTS INDICATE 2 TO 4
INCHES OF RAIN HAS FALLEN IN THE PAST 3 HOURS. THIS WILL LIKELY
CAUSE SMALL STREAMS TO OVERFLOW THEIR BANKS AND CAUSE SIGNIFICANT
PONDING OF WATER IN POOR DRAINAGE AREAS. ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE THROUGH 3 PM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EVERGREEN...TIOGA...TIMBER TRAILS...RUBY...POLAND...PARADISE...
OTIS...LIBUSE...LEANDER...LAKE OPHELIA NATIONAL WILDLIFE
REFUGE... KOLIN...KINGSVILLE...HOLLOWAY...ESLER REGIONAL
AIRPORT...ELMER...
BROUILLETTE...PLAUCHEVILLE...MANSURA...LECOMPTE...
HESSMER...GARDNER...ECHO...DEVILLE...COTTONPORT...CENTERPOINT AND
BALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3147 9216 3141 9215 3136 9207 3134 9207
3135 9203 3132 9200 3129 9201 3123 9199
3125 9194 3128 9195 3130 9191 3120 9173
3053 9238 3053 9319 3110 9292 3142 9252
3148 9223
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 9:58 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 31, 9:58 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
958 AM CDT THU OCT 31 2013
.UPDATE...
SQUALL LINE FROM RAPIDES PARISH SOUTH TO JEFFERSON COUNTY IN
SOUTHEAST TEXAS MOVING EAST AT THIS TIME. ZONES AND REST OF THE
DATA HAS BEEN UPDATED INCLUDING WATCHES AND ADVISORIES. ACTIVITY
SHOULD BE OUT OF THE REGION LATE TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 741 AM CDT THU OCT 31 2013/
UPDATE...UPDATED ZONES FOR THE ISSUANCE OF TORNADO WATCH NUMBER
551 WHICH IS VALID UNTIL 2 PM CDT. THE LAKE CHARLES MORNING
SOUNDING HAS GOOD DIRECTIONAL SHEAR BELOW 5K FEET WITH A LOW LEVEL
JET EVIDENT FROM WINDS NEAR 50 KNOTS JUST ABOVE THE SURFACE. A
SQUALL LINE JUST NORTH OF THE GOLDEN TRIANGLE IN SOUTHEAST TEXAS
EXTENDS NORTHEAST JUST WEST OF THE SABINE RIVER. THE SQUALL LINE
WILL BE MOVING INTO THE SABINE PASS, LAKE CHARLES AND ALEXANDRIA
AREA AROUND NOON. MOVEMENT OF THE INDIVIDUAL STORMS AT AROUND 35
MPH COULD ALSO PRODUCE STRAIGHT LINE WIND GUSTS UP TO 50 MPH.
ZONES ALREADY UPDATED.
SWEENEY
PREV DISCUSSION... /ISSUED 634 AM CDT THU OCT 31 2013/
DISCUSSION...
FOR THE 31/12Z TAF ISSUANCE.
AVIATION...
UPPER LEVEL STORM SYSTEM AND ASSOCIATED SURFACE COLD FRONT WILL
MOVE OUT OF THE SOUTHERN PLAINS AND ACROSS THE FORECAST AREA
TODAY. PREVAILING SHOWERS AND THUNDERSTORMS WILL EVENTUALLY MOVE
INTO KBPT/KAEX/KLCH DURING THE MORNING HOURS AND KLFT/KARA THIS
AFTERNOON...WITH MAINLY MVFR CEILING AND VISIBILITIES. IFR
CONDITIONS WILL BE POSSIBLE WITH THE HEAVY RAINFALL WHEN THE
STRONGER STORMS AHEAD OF THE COLD FRONT MOVES THROUGH AND TRIED TO
TIME EACH LOCATION WITH TEMPO GROUPS WHEN THIS WILL OCCUR.
AFTER FRONT MOVES THROUGH...DRIER AIR WITH ENDING SHOWER ACTIVITY
AND LIGHT NORTH WINDS WILL DEVELOP DURING THE EVENING HOURS FROM
WEST TO EAST.
RUA
PREV DISCUSSION... /ISSUED 508 AM CDT THU OCT 31 2013/
SYNOPSIS...A PACIFIC COLD FRONT MOVING INTO THE TEXAS HILL
COUNTRY WILL BE MOVING INTO OUR AREA ABOUT SUNDOWN. AHEAD OF THIS
FRONT, SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS WITH HEAVY
RAIN AND GUSTY WINDS. SOME STORMS COULD REACH SEVERE LIMITS. A
PREFRONTAL SQUALL LINE LOCATED FROM LUFKIN TO JASPER, IS EXPECTED
FURTHER DEVELOP TO THE SOUTH AND MOVE THROUGH THE REMAINDER OF SOUTHEAST
TEXAS THIS MORNING AND INTO SOUTHWEST LOUISIANA AND CENTRAL
LOUISIANA AROUND NOON. THIS SQUALL LINE IS EXPECTED TO SLOW DOWN
AS IT MOVES INTO ACADIANA DURING THE AFTERNOON. VERY HEAVY RAIN
AND SEVERE THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THIS SQUALL
LINE. THE COLD FRONT SHOULD CATCH UP WITH THIS LINE AS IT MOVES
THROUGH LOWER ACADIANA THIS EVENING.
SHORT TERM...STRONG WINDS OUT OF THE SOUTHEAST WILL BE ESPECIALLY
FELT CLOSER TO THE COAST. A WIND ADVISORY IS IN EFFECT AS WELL AS
A COASTAL FLOOD ADVISORY. ALTHOUGH LEVELS ARE DROPPING BELOW 3
FEET ABOVE MEAN LOW WATER WITH THE OUTGOING TIDE, THE NEXT HIGH
TIDE EARLY THIS AFTERNOON SHOULD AGAIN BRING TIDES CLOSE TO
ADVISORY LEVELS WITH 4 FOOT SEAS WASHING OVER. SO THE COASTAL
FLOOD ADVISORY WILL CONTINUE UNTIL FRONTAL PASSAGE.
LONG TERM...SINCE THE FRONT SHOULD BE SLOWING TONIGHT, ADDED
ADDITIONAL SHOWERS AND THUNDERSTORMS THIS EVENING. THE WEEKEND IS
LOOKING GOOD WITH RIDGING MOVING IN FROM THE WEST. ANOTHER PACIFIC
SYSTEM WILL BE APPROACHING AROUND THE MIDDLE OF NEXT WEEK WITH
RAIN CHANCES INCREASING TUESDAY UNTIL THE FRONTAL PASSAGE AROUND THURSDAY
OF NEXT WEEK. THIS FRONT WILL BRING COOLER TEMPS WITH LOWS DIPPING
INTO THE 40S IN ITS WAKE ACROSS OUR NORTHERN ZONES.
MARINE...HOISTED SMALL CRAFT ADVISORY FLAGS FOR THE COASTAL LAKES
AND BAYS TODAY AS THE LOW LEVEL JET WILL BE MOVING THROUGH.
EXTENDED THE SMALL CRAFT ADVISORY FOR THE OUTER WATERS UNTIL
MIDNIGHT FOR SEAS UP TO 7 FEET AHEAD OF THE FRONT.
HYDROLOGY...THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR
INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA. THIS WATCH WILL
LIKELY BE EXTENDED ASSUMING THE SQUALL LINE HOLDS TOGETHER AND
HEAVY RAINS BEGIN TO ACCUMULATE OVER LOWER SOUTHEAST TEXAS,
SOUTHWEST LOUISIANA, AND SOUTH CENTRAL LOUISIANA. TWO TO FOUR INCHES
OF ADDITIONAL RAINFALL WILL BE POSSIBLE BEFORE THE RAINS END
TONIGHT. RADAR ESTIMATES OF RAIN UP TO 5 INCHES ALREADY HAVE
OCCURRED OVER MUCH OF THE INTERIOR OF SOUTHEAST TEXAS WITHIN THE
FLOOD WATCH. RIVERS WILL LIKELY SEE RISES HOWEVER NORTHERLY WINDS
SHOULD HELP ALLEVIATE HIGH WATER IN THE DAYS FOLLOWING THE FRONTAL PASSAGE.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 80 61 75 54 71 / 100 60 10 0 0
KBPT 79 60 77 55 70 / 100 50 10 0 0
KAEX 77 57 74 50 72 / 100 40 10 0 0
KLFT 82 66 76 54 72 / 100 70 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...BEAUREGARD...CALCASIEU...EAST
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...ST. LANDRY...ST. MARY...
UPPER ST. MARTIN...VERMILION...WEST CAMERON.
COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU...EAST CAMERON...IBERIA...ST.
MARY...VERMILION...WEST CAMERON.
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...EVANGELINE...JEFFERSON DAVIS...RAPIDES...ST.
LANDRY...VERNON.
TX...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...ORANGE...SOUTHERN JASPER...
SOUTHERN NEWTON.
COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: JEFFERSON...ORANGE.
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
TX FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...SABINE LAKE...VERMILION BAY.
SMALL CRAFT EXERCISE CAUTION FROM 6 PM CDT THIS EVENING THROUGH
THIS EVENING FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20
NM.
SMALL CRAFT EXERCISE CAUTION FROM 6 PM CDT THIS EVENING THROUGH
LATE TONIGHT FOR THE FOLLOWING ZONES: VERMILION BAY.
&&Hazardous weather outlook, Oct 31, 5:32 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 532 AM CDT THU OCT 31 2013 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-011045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 532 AM CDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN WILL ACCOMPANY A SQUALL LINE AS IT MOVES THROUGH THE AREA TODAY AND TONIGHT. THIS IS OUT AHEAD OF A COLD FRONT WHICH WILL ENTER THE AREA FROM THE NORTHWEST ABOUT SUNDOWN AND WILL BE MOVING THROUGH LOWER ACADIANA AFTER MIDNIGHT. AROUND 5 INCHES OF RAIN HAS ALREADY FALLEN OVER INTERIOR SOUTHEAST TEXAS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THAT AREA EXTENDING INTO CENTRAL LOUISIANA THROUGH THIS EVENING. AN ADDITIONAL TWO TO FOUR INCHES OF RAIN IS EXPECTED THROUGH TONIGHT. STORMS ASSOCIATED WITH THE SQUALL LINE COULD REACH SEVERE LIMITS TODAY AND THIS EVENING. A FEW TORNADOES WILL ALSO BE POSSIBLE AS THERE IS ADEQUATE SHEAR IN THE LOW LEVELS. A COASTAL FLOOD ADVISORY REMAINS IN EFFECT. A WIND ADVISORY HAS BEEN ISSUED FOR THE COASTAL AREA EXTENDING INTO BEAUMONT, ORANGE, AND LAFAYETTE. A SMALL CRAFT ADVISORY IS IN EFFECT INCLUDING THE COASTAL LAKES AND BAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRY CONDITIONS WITH GUSTY NORTHERLY WINDS DIMINISHING INTO THE THE WEEKEND. RAIN CHANCES BEGIN TO RAMP UP STARTING ON TUESDAY IN ADVANCE OF ANOTHER PACIFIC FRONTAL SYSTEM LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS MAY BE REQUIRED WITH THE SQUALL LINE. SWEENEY
In the hours before
Local storm report, Oct 31, 11:36 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1136 AM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM TSTM WND DMG DE QUINCY 30.45N 93.44W
10/31/2013 CALCASIEU LA LAW ENFORCEMENT
CALCASIEU PARISH SHERIFF REPORTS METAL PORCH WRAPPED
AROUND POWER POLES AT 174 WANDA LN
&&
DJONESLocal storm report, Oct 31, 11:39 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1139 AM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM FUNNEL CLOUD BAYOU CHICOT 30.82N 92.35W
10/31/2013 EVANGELINE LA PUBLIC
PUBLIC REPORTS A FUNNEL CLOUD NEAR BAYOU CHICOT.
&&
DJONESSpecial weather statement, Oct 31, 11:45 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1145 AM CDT THU OCT 31 2013
LAZ032-033-041>045-052-074-311745-
ST. LANDRY LA-LAFAYETTE LA-EVANGELINE LA-ACADIA LA-CALCASIEU LA-
JEFFERSON DAVIS LA-UPPER ST. MARTIN LA-VERMILION LA-EAST CAMERON LA-
1145 AM CDT THU OCT 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
EVANGELINE...ACADIA...CALCASIEU...JEFFERSON DAVIS...VERMILION...ST.
MARTIN AND CAMERON PARISHES UNTIL 1245 PM CDT...
AT 1141 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 4 MILES EAST OF VILLE
PLATTE TO CREOLE...MOVING EAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SAVOY...LOWRY...GRAND PRAIRIE AND IOTA BY 1150 AM...
MOWATA...MERMENTAU...LAKE ARTHUR AND GRAND CHENIER BY 1155 AM...
SWORDS AND PRAIRIE RONDE BY NOON...
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2977 9321 3066 9244 3080 9178 3079 9176
3071 9173 3056 9175 3048 9169 2955 9248
TINGLERSpecial weather statement, Oct 31, 11:47 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1147 AM CDT THU OCT 31 2013
LAZ028-029-311715-
RAPIDES LA-AVOYELLES LA-
1147 AM CDT THU OCT 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND AVOYELLES PARISHES
UNTIL 1215 PM CDT...
AT 1145 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 3 MILES WEST OF BROUILLETTE...MOVING
NORTHEAST AT 55 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LAKE OPHELIA NATIONAL WILDLIFE REFUGE.
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3132 9200 3129 9201 3123 9199 3125 9194
3128 9195 3130 9192 3127 9183 3111 9207
3126 9220 3135 9208 3133 9207 3135 9203Local storm report, Oct 31, 12:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT-COR TIME
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1218 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST 3 SW CAMERON 29.77N 93.34W
10/31/2013 M39 MPH CAMERON LA C-MAN STATION
A WIND GUST OF 34 KNOTS WAS MEASURED AT THE CAMERON TIDE
GAUGE.
&&
ATINGLERLocal storm report, Oct 31, 12:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1218 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM TSTM WND GST 3 SW CAMERON 29.77N 93.34W
10/31/2013 M39 MPH CAMERON LA C-MAN STATION
A WIND GUST OF 34 KNOTS WAS MEASURED AT THE CAMERON TIDE
GAUGE.
&&
ATINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 7:33 PM CDT | Tornado Warning | LCH | Beauregard, Vernon | 27 min |
| Oct 31, 8:13 AM CDT | Flash Flood Warning | LCH | Beauregard, Rapides, Vernon | 6 hr |
| Oct 31, 8:44 AM CDT | Special Weather Statement | LCH | Beauregard, Vernon | 61 min |
| Oct 31, 9:13 AM CDT | Wind Advisory | LCH | Allen, Beauregard, Cameron, Evangeline, Lafayette, Saint Landry and 1 more | 7 hr |
| Oct 31, 9:23 AM CDT | Special Weather Statement | LCH | Calcasieu | 22 min |
| Oct 31, 9:33 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 27 min |
| Oct 31, 9:43 AM CDT | Tornado Warning | LCH | Calcasieu | 32 min |
| Oct 31, 9:47 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu, Vernon | 4 hr |
| Oct 31, 9:52 AM CDT | Special Weather Statement | LCH | Allen, Beauregard, Calcasieu, Rapides, Vernon | 53 min |
| Oct 31, 9:56 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 34 min |
| Oct 31, 10:13 AM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 32 min |
| Oct 31, 10:16 AM CDT | Special Marine Warning | LCH | 89 min | |
| Oct 31, 10:17 AM CDT | Tornado Warning | LCH | Rapides | 13 min |
| Oct 31, 10:27 AM CDT | Tornado Warning | LCH | Allen | 33 min |
| Oct 31, 10:40 AM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 35 min |
| Oct 31, 10:46 AM CDT | Special Weather Statement | LCH | Acadia, Allen, Avoyelles, Calcasieu, Cameron, Evangeline and 3 more | 59 min |
| Oct 31, 11:00 AM CDT | Tornado Warning | LCH | Allen, Evangeline | 30 min |
| Oct 31, 11:08 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 4 days |
| Oct 31, 11:08 AM CDT | Tornado Warning | LCH | Acadia, Jefferson Davis | 37 min |
| Oct 31, 11:20 AM CDT | Areal Flood Advisory | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 5 more | 3 hr |
| Oct 31, 11:33 AM CDT | Special Weather Statement | LCH | Avoyelles, Evangeline | 42 min |
| Oct 31, 11:41 AM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Saint Landry | 34 min |
| Oct 31, 11:45 AM CDT | Special Weather Statement | LCH | Acadia, Lafayette, Saint Landry, Vermilion | 60 min |
| Oct 31, 11:47 AM CDT | Special Weather Statement | LCH | Avoyelles | 28 min |
| Oct 31, 11:53 AM CDT | Special Marine Warning | LCH | 97 min | |
| Oct 31, 12:35 PM CDT | Special Weather Statement | LCH | Saint Landry | 40 min |
| Oct 31, 12:52 PM CDT | River Flood Warning | LCH | Calcasieu | 18 hr |
| Oct 31, 12:52 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin | 23 min |
| Oct 31, 1:17 PM CDT | Special Weather Statement | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 58 min |
| Oct 31, 1:23 PM CDT | Special Marine Warning | LCH | 82 min | |
| Oct 31, 1:50 PM CDT | Areal Flood Warning | LCH | Beauregard, Calcasieu, Vernon | 8 hr |
| Oct 31, 2:04 PM CDT | Special Weather Statement | LCH | Iberia, Saint Martin | 56 min |
| Oct 31, 2:17 PM CDT | Areal Flood Warning | LCH | Beauregard, Rapides, Vernon | 8 hr |
| Oct 31, 2:55 PM CDT | Special Marine Warning | LCH | 65 min |
Nearby
Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.